Vol. 6, No. 5, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Instability theory of the Navier–Stokes–Poisson equations

Juhi Jang and Ian Tice

Vol. 6 (2013), No. 5, 1121–1181
Abstract

The stability question of the Lane–Emden stationary gaseous star configurations is an interesting problem arising in astrophysics. We establish both linear and nonlinear dynamical instability results for the Lane–Emden solutions in the framework of the Navier–Stokes–Poisson system with adiabatic exponent 6 5 < γ < 4 3.

Keywords
Navier–Stokes–Poisson, free boundary problems, gaseous stars, hydrodynamic instability, nonlinear instability
Mathematical Subject Classification 2010
Primary: 35Q30, 35R35, 76E20, 85A30
Milestones
Received: 5 July 2012
Revised: 4 January 2013
Accepted: 28 February 2013
Published: 3 November 2013
Authors
Juhi Jang
Department of Mathematics
University of California, Riverside
Riverside, CA 92521
United States
Ian Tice
Department of Mathematical Sciences
Carnegie Mellon University
Pittsburgh, PA 15213
United States